MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was being treated for an iliac artery aneurysms on (b)(6) 2023.After occluding the left internal iliac artery, a gore (non-endologix) contralateral leg endoprosthesis (cle) was implanted on the left common iliac artery to the external iliac artery.From the right access the afx2 bifurcated stent graft (bsg) delivery system was inserted and the afx2 bifurcated stent graft was deployed.A gore iliac branch endoprosthesis (ibe) stent graft was then implanted on the right superior gluteal artery, and three gore internal iliac component (iic) legs were added.After balloon touch-up, type iiia endoleak was confirmed between ibe leg junctions; therefore, two more gore iic legs were added.Balloon touch-up was performed again.The final angiography identified a type iiib endoleak around the afx2 bsg bifurcation.A gore ipsilateral leg endoprosthesis (ile) and a gore cle were added inside the afx2 bsg, and one more cle was added.Balloon touch-up was performed.However, type iiib endoleak was still observed.Reportedly, it is possible that the leak from the ibe junctions was flowing to afx2 bsg type iiib endoleak area.A type ia endoleak was also confirmed; therefore, a gore lce was added.The physician expects the type iiib endoleak to resolve without treatment.The patient will be monitored.Note: this index procedure was outside of the indications of use (off-label) due to the absence of an abdominal aortic aneurysm and the use of adjunctive devices not compatible with the afx2 system.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak (persistent) is unconfirmed; however, it is confirmed that there is an indeterminate endoleak distal to the main body device.The type ia endoleak complaint (resolved) is confirmed.This is moderately consistent with the reported adverse event/incident.Device, relatedness of this complaint could not be determined with the medical records available for review.Investigation found reasonable evidence to suggest the device was used off-label as this index procedure was outside of the indications of use (off-label) due to the absence of an abdominal aortic aneurysm and the use of adjunctive devices not compatible with the afx2 system including concomitant product use in both iliacs.Though a conclusive root cause could not be determined, potential causations for the indeterminate endoleak include contrast from the gore (non-endologix) iliac branch endoprosthesis junctions flowing to reported afx2 type iiib endoleak area, and the superior stent margin of the non-endologix stent in the left common iliac artery was at the bifurcation, where the endoleak was noted.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17638471
Report Number2031527-2023-00217
Device Sequence Number5633104
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)241213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberBEA28-80/I20-40
Device Lot Number2534089005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE EXCLUDER (NON-ENDOLOGIX) AEE (LN UNK) X1; GORE EXCLUDER (NON-ENDOLOGIX) CLE (LN UNK) X4; GORE EXCLUDER (NON-ENDOLOGIX) IBE (LN UNK) X1; GORE EXCLUDER (NON-ENDOLOGIX) IIC (LN UNK) X4; GORE EXCLUDER (NON-ENDOLOGIX) ILE (LN UNK) X1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexUnknown